• If i stop taking Celexa, will my photophobia go away? And will it cause permanent damage?


    Question:

    I have been taking Celexa for anxiety, and it has given me photophobia. Will this go away after I discontinue the Celexa and can photophobia cause permanent damage?


    Answer:

    Any medication can result in a variety of side effects. In the eye, Celexa has been reported to cause blurred vision and difficulties with reading as well as eye discomfort and conjunctivitis. Rarely, Celexa may dilate the pupil of the eye, cause light sensitivity or photophobia and may even result in double vision or abnormal tear production. These side effects are reversible and will resolve if the medication is discontinued. As with any suspected medication-related side effect, it is important to discuss anything that you notice while taking a medication with your physician. An ophthalmologist can help determine if the problems are related to the medication or perhaps have another cause as well as prescribe appropriate treatment.


    Answered By: